Alert archive / Oklahoma / Wind Advisories in 2007
Wind Advisory 16, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 31, 2007, 4:20 AM CDT for 10 counties in Oklahoma. It took effect at Oct 31, 2007, 5:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2007, 4:20 AM CDT (09:20 UTC)
- In effect from
- Oct 31, 2007, 5:00 AM CDT
- Expired
- Oct 31, 2007, 5:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harper County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK, Woodward County, OK
The radar
The Altus AFB radar (KFDR), 155 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 310920 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT WED OCT 31 2007 ...A COLD FRONT WILL BRING STRONG WINDS TODAY AND A FREEZE TONIGHT... .A FAST MOVING COLD FRONT WILL SWEEP THROUGH NORTHWEST OKLAHOMA BY SUNRISE...AND THROUGH THE REST OF WESTERN OKLAHOMA BY MID TO LATE MORNING. A DRAMATIC WIND SHIFT WILL ACCOMPANY THE FRONT...WITH NORTH WINDS GUSTING OVER 45 MPH JUST BEHIND THE FRONT. THESE STRONG GUSTS WILL BE FOLLOWED BY A PERIOD OF SUSTAINED WINDS OVER 30 MPH... LASTING 2 TO 3 HOURS. LATER TONIGHT...WINDS WILL DIMINISH...ESPECIALLY IN NORTHWEST OKLAHOMA. WHEREVER WINDS BECOME LIGHT...TEMPERATURES WILL LIKELY FALL BELOW FREEZING FOR A FEW HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. OKZ004-009-010-311800- /O.NEW.KOUN.FZ.W.0006.071101T0800Z-071101T1400Z/ /O.NEW.KOUN.WI.Y.0016.071031T1000Z-071031T1800Z/ HARPER-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD 420 AM CDT WED OCT 31 2007 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. WHEN A COLD FRONT DROPS THROUGH NORTHWEST OKLAHOMA EARLY THIS MORNING...WINDS WILL SHIFT TO THE NORTH AND INCREASE VERY ABRUPTLY. INITIALLY...GUSTS OVER 45 MPH WILL BE THE MAIN CONCERN...FOLLOWED BY A PERIOD OF SUSTAINED WINDS OVER 30 MPH. THE WINDS WILL SLOWLY DECREASE BY EARLY AFTERNOON. TEMPERATURES ARE THEN EXPECTED TO REACH 29 TO 32 DEGREES LATE TONIGHT. $$ OKZ005-006-311800- /O.NEW.KOUN.FZ.W.0006.071101T0800Z-071101T1400Z/ WOODS-ALFALFA- INCLUDING THE CITIES OF...ALVA...CHEROKEE 420 AM CDT WED OCT 31 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. A COLD FRONT WILL TURN WINDS TO THE NORTH TODAY...USHERING IN ANOTHER DRY AIR MASS THAT ORIGINATED IN THE NORTHERN ROCKY MOUNTAINS. WHEN WINDS DIMINISH OVERNIGHT...TEMPERATURES WILL FALL TO BETWEEN 29 AND 32 DEGREES FOR A FEW HOURS. $$ OKZ014-015-311800- /O.NEW.KOUN.WI.Y.0016.071031T1000Z-071031T1800Z/ ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...CHEYENNE...TALOGA 420 AM CDT WED OCT 31 2007 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. WHEN A COLD FRONT DROPS THROUGH NORTHWEST OKLAHOMA EARLY THIS MORNING...WINDS WILL SHIFT TO THE NORTH AND INCREASE VERY ABRUPTLY. INITIALLY...GUSTS OVER 45 MPH WILL BE THE MAIN CONCERN...FOLLOWED BY A PERIOD OF SUSTAINED WINDS OVER 30 MPH. THE WINDS WILL SLOWLY DECREASE BY EARLY AFTERNOON. $$ OKZ016-021-022-034-035-311800- /O.NEW.KOUN.WI.Y.0016.071031T1400Z-071031T2200Z/ CUSTER-BECKHAM-WASHITA-GREER-KIOWA- INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...ELK CITY... SAYRE...CORDELL...MANGUM...HOBART 420 AM CDT WED OCT 31 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. WHEN A COLD FRONT DROPS THROUGH WEST CENTRAL AND SOUTHWEST OKLAHOMA THIS MORNING...WINDS WILL SHIFT TO THE NORTH AND INCREASE VERY ABRUPTLY. INITIALLY...GUSTS OVER 45 MPH WILL BE THE MAIN CONCERN...FOLLOWED BY A PERIOD OF SUSTAINED WINDS OVER 30 MPH. THE WINDS WILL SLOWLY DECREASE BY LATE AFTERNOON. $$ BURKE
1 follow-up statement
000 WWUS74 KOUN 311846 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 146 PM CDT WED OCT 31 2007 ...A COLD FRONT WILL BRING STRONG WINDS TODAY AND A FREEZE TONIGHT... .A FAST MOVING COLD FRONT WILL CONTINUE TO PUSH THROUGH SOUTHERN OKLAHOMA THIS AFTERNOON. A DRAMATIC WIND SHIFT WILL ACCOMPANY THE FRONT... WITH NORTH WINDS GUSTS OF 35 TO 40 MPH JUST BEHIND THE FRONT. THESE STRONG GUSTS WILL BE FOLLOWED BY A PERIOD OF SUSTAINED WINDS OF 20 TO 30 MPH... LASTING 2 TO 3 HOURS BEFORE THE WINDS GRADUALLY WEAKEN. LATER TONIGHT...WINDS WILL DIMINISH...ESPECIALLY IN NORTHWEST OKLAHOMA. WHEREVER WINDS BECOME LIGHT...TEMPERATURES WILL LIKELY FALL BELOW FREEZING FOR A FEW HOURS. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH AND GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. OKZ004>006-009-010-010300- /O.CON.KOUN.FZ.W.0006.071101T0800Z-071101T1400Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD 146 PM CDT WED OCT 31 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS AFTERNOON ACROSS NORTHWEST OKLAHOMA. HOWEVER NORTH WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS NORTHWEST OKLAHOMA THROUGH THE REMAINDER OF TODAY. THESE WIND SPEEDS MAY STILL RESULT IN ADVERSE DRIVING CONDITIONS... ESPECIALLY ON EAST WEST ORIENTED ROADS. THE WINDS WILL CONTINUE TO SLOWLY DECREASE DURING THE LATE AFTERNOON HOURS. THE COLD FRONT WILL ALSO BRING COLDER TEMPERATURES TO THE AREA. BY LATE TONIGHT TEMPERATURES ARE EXPECTED TO REACH 29 TO 32 DEGREES LATE TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ OKZ016-021-022-034-035-312200- /O.CON.KOUN.WI.Y.0016.000000T0000Z-071031T2200Z/ CUSTER-BECKHAM-WASHITA-GREER-KIOWA- INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...ELK CITY... SAYRE...CORDELL...MANGUM...HOBART 146 PM CDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. A COLD FRONT HAS BROUGHT STRONG NORTH WINDS TO WESTERN OKLAHOMA TODAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE TO BE LIKELY ACROSS PORTIONS OF WESTERN OKLAHOMA THIS AFTERNOON. THESE WINDS WILL RESULT IN ADVERSE DRIVING CONDITIONS.. ESPECIALLY ON EAST WEST ORIENTED ROADS. THE WINDS WILL SLOWLY DECREASE BY LATE AFTERNOON. $$ 30
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 30, 8:58 PM CDT, 7 hours 22 minutes earlier.
Area forecast discussion, Oct 30, 8:58 PM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT TUE OCT 30 2007 .DISCUSSION... TEMPERATURES THROUGH THE NIGHT WERE ADJUSTED TO BETTER REPRESENT THE WARMER-THAN-FORECAST MID-EVENING VALUES. SUSTAINED SOUTH WINDS, ESPECIALLY IN THE WEST, MAY ALLOW FOR A SLOWER FALL FROM THE UPPER 60S PRESENT AT MID-EVENING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 51 67 40 62 / 0 10 0 0 HOBART OK 53 69 40 61 / 0 10 0 0 WICHITA FALLS TX 53 74 44 67 / 0 10 10 0 GAGE OK 53 60 31 60 / 0 10 0 0 PONCA CITY OK 51 65 37 60 / 10 10 0 0 DURANT OK 49 78 47 67 / 0 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Oct 30, 12:00 PM CDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE OCT 30 2007
OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE OCT 30 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
THE AIRMASS OVER THE SOUTHERN PLAINS WILL REMAIN TOO DRY AND STABLE
TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK. ALTHOUGH COLD FRONTS
WILL MOVE ACROSS THE REGION ON WEDNESDAY AND THEN AGAIN FRIDAY...
THE LACK OF ADEQUATE MOISTURE WILL LIKELY PRECLUDE SHOWER OR
THUNDERSTORM DEVELOPMENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS WILL FOLLOW THE COLD FRONT ON WEDNESDAY...
ESPECIALLY OVER WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH
TEXAS. WINDS MAY GUST TO NEAR OR OVER 40 MPH. THE WINDS MAY CREATE
HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES
ON EAST WEST ROADS.
FROST WILL BE POSSIBLE OVER NORTHWESTERN OKLAHOMA EACH MORNING FROM
THURSDAY MORNING THROUGH SATURDAY MORNING. A LIGHT FREEZE ALSO MAY
OCCUR IN A FEW SPOTS OVER FAR NORTHWESTERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
WEDNESDAY.
CJS/24The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:20 AM CDT | Freeze Warning | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 29 hr |
Nearby
Wind Advisories in Oklahoma, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.